MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA III COLONOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA III COLONOVIDEOSCOPE
Model Number PCF-H190I
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Prior to the device evaluation, the device was sent out for additional microbiological testing.The hygiene microbiological investigation report indicated the channels of the scope were cultured and no detection.The results obtained comply with the target level for an endoscope subjected to high level disinfection and rinsed with sterile water.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
It was reported that, during reprocessing, the flex videoscope tested positive for 14 colony forming units (cfus) of enterobacteriiaceae.All channels were sampled.The user did not report any contamination or any other serious deterioration in state of health of any person, to which the scope could have been a contributory cause.
 
Additional Manufacturer Narrative
Correction to b3 of the initial report.See b3 for further details.Correction to d4 (udi) number of the initial report.See d4 (udi) number for further details.Correction to e1 (telephone number) of the initial report.See e1 for more details.Correction to g2 of the initial report."other" should not have been selected as a report source.Correction to h8 of the initial report.See h8 for more details.This report is being supplemented to provide additional information based on the legal manufacture's (lm) review of the customer disinfection and sterilization (cds) processes, results of third-party testing, the device evaluation, and the lm's final investigation.The lm reviewed the customer provided cds processes where no obvious deviations from the instructions for use (ifu) were identified.Olympus provided the following result of the culture test, performed at the third-party lab: sampling date: (b)(6) 2024 sampling from: distal end cfu: (b)(4).Bacterial identification: n/a.Sampling from: biopsy channel, suction channel.Cfu: (b)(4) bacterial identification: n/a.Sampling from: a/w channel cfu: (b)(4) bacterial identification: n/a.Sampling from: auxiliary water channel cfu: (b)(4) bacterial identification: n/a.The device was evaluated where no abnormalities were found that could have led to the reported event.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a root cause could not be determined.Growth of microorganisms were found through culture testing by the user after reprocessing.However, when olympus culture tested after reprocessing in accordance with the ifu before repair, the results conformed to the regulation's recommendation.The following is included in the device ifu: "an insufficiently reprocessed endoscope and/or accessory may pose an infection control risk to the patients and/or operators who touch them." olympus will continue to monitor the field performance of this device.

Brand Name
EVIS EXERA III COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20187207
Report Number9610595-2024-18130
Device Sequence Number8032089
Product Code FDF
UDI-Device Identifier04953170436673
UDI-Public04953170436673
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K131780
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPCF-H190I
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2024
Supplement Date Received by Manufacturer09/25/2024
Initial Report FDA Received Date09/11/2024
Supplement Report FDA Received Date10/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown